Alert archive / Kansas / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 121, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 27, 2023, 8:02 PM CDT for 6 counties in Kansas. It was in force for 58 min. 20 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2023, 8:02 PM CDT (01:02 UTC)
- Expired
- Jun 27, 2023, 9:00 PM CDT
- In force
- 58 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 0.88 in
- Wind
- 70.0 mph
Counties Clark County, KS, Ford County, KS, Gray County, KS, Haskell County, KS, Meade County, KS, Seward County, KS
The radar
The Dodge City radar (KDDC), 52 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 8:15 PM CDT | TSTM WND GST 70 | 4 N Meade, KS | |
| Jun 27, 8:15 PM CDT | TSTM WND GST 70 | 4 N Meade, KS | |
| Jun 27, 8:23 PM CDT | TSTM WND GST 70 | Meade, KS | Wind speeds ranged from 60 to 70 mph. Meade is currently without power. |
| Jun 27, 8:23 PM CDT | TSTM WND GST 70 | Meade, KS | Wind speeds ranged from 60 to 70 mph. Meade is currently without power. |
| Jun 27, 8:25 PM CDT | TSTM WND GST 100 | 7 Ne Missler, KS | |
| Jun 27, 8:25 PM CDT | TSTM WND GST 100 | 7 Ne Missler, KS | |
| Jun 27, 8:27 PM CDT | TSTM WND GST 77 | 5 Ne Meade, KS | Mesonet station UP367 4.9 NE Meade (UPR). |
| Jun 27, 8:27 PM CDT | TSTM WND GST 77 | 5 Ne Meade, KS | Mesonet station UP367 4.9 NE Meade (UPR). |
| Jun 27, 8:34 PM CDT | TSTM WND GST 62 | 2 Wsw Minneola, KS | Mesonet station UP313 2.1 W Minneola (UPR). |
| Jun 27, 8:34 PM CDT | TSTM WND GST 62 | 2 Wsw Minneola, KS | Mesonet station UP313 2.1 W Minneola (UPR). |
| Jun 27, 8:39 PM CDT | TSTM WND GST 82 | 2 Wsw Minneola, KS | Mesonet station UP313 2.1 W Minneola (UPR). |
| Jun 27, 8:39 PM CDT | TSTM WND GST 82 | 2 Wsw Minneola, KS | Mesonet station UP313 2.1 W Minneola (UPR). |
| Jun 27, 8:43 PM CDT | TSTM WND DMG | Fowler, KS | Multiple tree limbs down 3 inches and bigger. |
| Jun 27, 8:43 PM CDT | TSTM WND DMG | Fowler, KS | Multiple tree limbs down 3 inches and bigger. |
| Jun 27, 8:45 PM CDT | TSTM WND GST 61 | 3 W Bloom, KS | Mesonet station DW9907 Bloom. |
| Jun 27, 8:45 PM CDT | TSTM WND GST 61 | 3 W Bloom, KS | Mesonet station DW9907 Bloom. |
| Jun 27, 8:59 PM CDT | TSTM WND GST 60 | 2 Wsw Minneola, KS | Mesonet station UP313 2.1 W Minneola (UPR). |
| Jun 27, 8:59 PM CDT | TSTM WND GST 60 | 2 Wsw Minneola, KS | Mesonet station UP313 2.1 W Minneola (UPR). |
| Jun 27, 9:00 PM CDT | TSTM WND GST 75 | 3 W Bloom, KS | Mesonet station DW9907 Bloom. |
| Jun 27, 9:00 PM CDT | TSTM WND GST 75 | 3 W Bloom, KS | Mesonet station DW9907 Bloom. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 27, 2:50 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Jun 27, 7:47 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.0 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2616 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1067 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 2.6
- Supercell composite
- 6.5
The text
As transmitted.
002
WUUS53 KDDC 280102
SVRDDC
KSC025-057-069-081-119-175-280200-
/O.NEW.KDDC.SV.W.0121.230628T0102Z-230628T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Dodge City KS
802 PM CDT Tue Jun 27 2023
The National Weather Service in Dodge City has issued a
* Severe Thunderstorm Warning for...
Southwestern Ford County in southwestern Kansas...
Northeastern Seward County in southwestern Kansas...
Meade County in southwestern Kansas...
Southern Gray County in southwestern Kansas...
Western Clark County in southwestern Kansas...
Eastern Haskell County in southwestern Kansas...
* Until 900 PM CDT.
* At 802 PM CDT, severe thunderstorms were located along a line
extending from near Tice to near Forgan, moving east at 45 mph.
HAZARD...70 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Montezuma, Fowler, Englewood and Minneola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3772 10077 3771 10001 3700 9972 3700 10064
TIME...MOT...LOC 0102Z 270DEG 41KT 3750 10073 3697 10051
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
SUGDEN4 follow-up statements
020
WWUS53 KDDC 280119
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
819 PM CDT Tue Jun 27 2023
KSC025-057-069-081-119-175-280200-
/O.CON.KDDC.SV.W.0121.000000T0000Z-230628T0200Z/
Ford KS-Seward KS-Meade KS-Gray KS-Clark KS-Haskell KS-
819 PM CDT Tue Jun 27 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR SOUTHWESTERN FORD...NORTHEASTERN SEWARD...MEADE...SOUTHERN
GRAY...WESTERN CLARK AND EASTERN HASKELL COUNTIES...
At 819 PM CDT, severe thunderstorms were located along a line
extending from 6 miles southeast of Copeland to 8 miles northwest of
Knowles, moving east at 40 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Meade, Montezuma, Minneola, Fowler, Copeland, Ensign, Englewood,
Meade State Park, Missler, Tice, The Haggard Elev, Acres and Plains.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3772 10077 3771 10001 3700 9972 3700 10064
TIME...MOT...LOC 0119Z 266DEG 36KT 3750 10052 3698 10027
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
SUGDEN261
WWUS53 KDDC 280128
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
828 PM CDT Tue Jun 27 2023
KSC081-175-280137-
/O.CAN.KDDC.SV.W.0121.000000T0000Z-230628T0200Z/
Seward KS-Haskell KS-
828 PM CDT Tue Jun 27 2023
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SEWARD AND
EASTERN HASKELL COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
southwestern Kansas. A Severe Thunderstorm Watch also remains in
effect until 200 AM CDT for southwestern Kansas.
LAT...LON 3771 10001 3700 9972 3700 10053 3772 10054
TIME...MOT...LOC 0127Z 270DEG 41KT 3750 10043 3698 10018
$$
KSC025-057-069-119-280200-
/O.CON.KDDC.SV.W.0121.000000T0000Z-230628T0200Z/
Ford KS-Meade KS-Gray KS-Clark KS-
828 PM CDT Tue Jun 27 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR SOUTHWESTERN FORD...MEADE...SOUTHEASTERN GRAY AND WESTERN CLARK
COUNTIES...
At 827 PM CDT, severe thunderstorms were located along a line
extending from 6 miles south of Montezuma to 7 miles north of
Knowles, moving east at 45 mph.
THESE ARE DESTRUCTIVE STORMS FOR FOWLER
HAZARD...80 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
Locations impacted include...
Meade, Montezuma, Minneola, Fowler, Ensign, Englewood, Meade State
Park, The Haggard Elev, Missler and Acres.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3771 10001 3700 9972 3700 10053 3772 10054
TIME...MOT...LOC 0127Z 270DEG 41KT 3750 10043 3698 10018
THUNDERSTORM DAMAGE THREAT...DESTRUCTIVE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...80 MPH
$$
SUGDEN933
WWUS53 KDDC 280148
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
848 PM CDT Tue Jun 27 2023
KSC025-057-069-119-280200-
/O.CON.KDDC.SV.W.0121.000000T0000Z-230628T0200Z/
Ford KS-Meade KS-Gray KS-Clark KS-
848 PM CDT Tue Jun 27 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR SOUTHWESTERN FORD...EASTERN MEADE...SOUTHEASTERN GRAY AND WESTERN
CLARK COUNTIES...
At 847 PM CDT, severe thunderstorms were located along a line
extending from 8 miles north of Fowler to 6 miles southeast of
Englewood, moving east at 45 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Minneola, Fowler, Ensign, Englewood and Acres.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3771 10001 3700 9972 3700 10017 3771 10027
TIME...MOT...LOC 0147Z 270DEG 41KT 3750 10016 3698 9991
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
SUGDEN607
WWUS53 KDDC 280150
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
850 PM CDT Tue Jun 27 2023
KSC025-057-069-119-280200-
/O.EXP.KDDC.SV.W.0121.000000T0000Z-230628T0200Z/
Ford KS-Meade KS-Gray KS-Clark KS-
850 PM CDT Tue Jun 27 2023
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN FORD...EASTERN
MEADE...SOUTHEASTERN GRAY AND WESTERN CLARK COUNTIES WILL EXPIRE AT
900 PM CDT...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with these thunderstorms.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
southwestern Kansas. A Severe Thunderstorm Watch also remains in
effect until 200 AM CDT for southwestern Kansas.
LAT...LON 3771 10001 3700 9972 3700 10017 3771 10027
TIME...MOT...LOC 0150Z 270DEG 41KT 3750 10012 3698 9987
$$
SUGDENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 6:37 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jun 27, 6:37 PM CDT, 1 hour 25 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 637 PM CDT Tue Jun 27 2023 ...Updated Mesoscale Discussion... .MESOSCALE DISCUSSION... Issued at 631 PM CDT Tue Jun 27 2023 Thunderstorms increasing in coverage as they move northeast across the panhandles of Texas and Oklahoma. Expect this trend to continue as these storms move northeast into an area of higher low level moisture. Latest HRRR now appears a little more reasonable keeping with storms increasing in coverage as they move northeast into southern before taking a more easterly track along the Kansas/Oklahoma border after 01z as a weak upper level wave moves across southwest Kansas. Until now the warm +16C 700mb temperatures have limited convection across extreme southwest Kansas but this may change over the next several hours as the convection encounters an area of higher low level moisture. The area of interest between 00z and 03z for the best opportunity for large hail and strong damaging winds will be south of Dodge City and West of Ashland given the low level moist axis, forecast deep layer shear and mid level lapse rage. Further north and east a more stable environment will exist. Not saying strong winds and hail will not occur in these areas but the probability is much lower than what was previously expected earlier this evening. Current severe thunderstorm watch still looks on track but am now favoring locations close to the Oklahoma border as having the highest probability for very large hail and wind gusts of 75 or greater. Also along the Oklahoma border will also be monitoring a window of opportunity for a tornado or two given the increasing low level wind shear that will be between around sunset. && .SHORT TERM...(This evening through Wednesday night) Issued at 212 PM CDT Tue Jun 27 2023 A significant boost in dew points was observed in the last 24 hours across the far western counties. The easterly upslope flow over the greater area of the DDC warning area was cutoff on the western periphery by a warm front in extreme eastern Co and extending southeast to just north of Elkhart, KS. That area of moisture pooling and convergence will serve as the better initiation zone for supercells by mid to late afternoon, with the high cape and shear axis eastward across the southern half of the DDC forecast area providing the best combination for sustained supercells producing hail, wind and isolated tornado risk through early evening. The latest HRRR runs have had a consistent (hour to hour) disposition to high end winds across the OK/KS state line, coinciding where the moderate risk was drawn up by SPC. High values of the Large Hail parameter already exist along and ahead of the warm front, outlining the area of greatest 3 inch hail risk in our western counties, although hail will be a risk across the entire area through mid evening. We did use the FV3 for the official grids for a better timing of stronger convectively induced winds rather than the diluted NBM values. These will need to be assessed through the evening as the convection unfolds. The consensus of the convective allowing models takes he supercells from just ahead of the warm front near near Syracuse and the highway 25 corridor between 21 and 00 UTC, and the right turners morph into a small MCS , southeast along the OK/KS line, south of highway 400 exiting the Pratt/Medicine Lodge area after 2 or 3 UTC. The cold convective outflow will drop temps into the mid 60s quickly. Secondary areas of higher winds in the CAMs could be evaporatively cooled over turning in high lapse rates nera the MCS anvil edge late in the evening, (surprise brief high winds after the storms). Much of Wednesday’s severe weather potential will probably depend of the outcome of this afternoons and evening’s severe weather event including where stable outflow air sets up and creates or destroys surface moisture and theta-e convergence. We’ll still have the upper jet nearby while the ECMWF/GFS show high surface dew points pooling behind a weal surface cold front or previous day outflow to the northwest of the exiting surfaces low. Any severe risk is anticipated to be far from the higher end threats we are seeing this afternoon, and probably limited to gusty to marginally damaging wind. .LONG TERM...(Thursday through Tuesday) Issued at 212 PM CDT Tue Jun 27 2023 The longer term looks a little more uncertain with day to day convection as the the official outlooks are showing not enough confidence to draw up and risk areas. That said, we do have a positive tilt upper trough axis moving very slowly southeast Thursday into Friday across the Great Basin and with a jet axis lifting through the southern and central Rockies via EC/GFS/Canadian global models. This shows potential for storms off the higher terrain any given day, but a more pronounced widespread convective signal as the upper jet gets closer to Kansas by Friday or Saturday. Highest chances for widespread thunderstorms right now are Friday night, which will also tend to temper the hot temperatures in the 90s to around 100 expected Wed/Thursday to not as hot 80s for the weekend. The 6 to 10 day CPC outlook shows a broad area of the Rockies and central/southern Plains in the “leaning above” precipitation category – or more specifically a 40 to 50 percent chance of above normal precipitation. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 621 PM CDT Tue Jun 27 2023 Recent analysis from the last short term model runs as well as the current trends has increased the uncertainty in the strongest winds impacting the northernmost terminals. As a result, the strongest winds have been decreased some in the TAFs as the HRRR analysis has a more stable airmass near the surface. As cyclogenesis is ongoing, the surface CAPE should still increase into the evening, rendering the still strong possibility for severe storms in the area, but the areal coverage may not be as great as earlier thought. We may need to amend TAFs on an hour by hour basis though the evening as the storms develop. && .PRELIMINARY POINT TEMPS/POPS... DDC 68 100 70 98 / 80 0 10 0 GCK 65 97 67 95 / 70 0 20 0 EHA 68 100 69 95 / 50 10 10 0 LBL 68 100 69 97 / 90 0 0 0 HYS 66 98 69 99 / 30 0 20 0 P28 71 103 74 103 / 80 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE...Burgert SHORT TERM...Russell LONG TERM...Russell AVIATION...Russell
Hazardous weather outlook, Jun 27, 2:41 AM CDT, 17 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 241 AM CDT Tue Jun 27 2023 KSZ030-031-043>046-061>066-074>081-084>090-280745- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 241 AM CDT Tue Jun 27 2023 /141 AM MDT Tue Jun 27 2023/ This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...Today and Tonight Severe thunderstorms are likely Tuesday afternoon and evening as convection forming in eastern CO moves into western KS. Strong instability and sufficient bulk shear will support an intense line of thunderstorms capable of producing damaging wind gusts, some potentially significant, and large hail. Highest probability of severe exists across areas east of US-83 and south of KS-156. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Springer
In the hours before
Special weather statement, Jun 27, 4:13 PM CDT, 3 hours 49 minutes before
Special Weather Statement
National Weather Service Dodge City KS
413 PM CDT Tue Jun 27 2023
KSZ084-272200-
Morton KS-
413 PM CDT Tue Jun 27 2023
...A strong thunderstorm will impact portions of southwestern Morton
County through 500 PM CDT...
At 413 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles northwest of Elkhart, moving east at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Wilburton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
southwestern Kansas.
&&
LAT...LON 3717 10204 3707 10171 3700 10170 3699 10204
TIME...MOT...LOC 2113Z 252DEG 30KT 3709 10205
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
RBURGSpecial weather statement, Jun 27, 4:29 PM CDT, 3 hours 33 minutes before
Special Weather Statement
National Weather Service Dodge City KS
429 PM CDT Tue Jun 27 2023
KSZ074-084-272200-
Stanton KS-Morton KS-
429 PM CDT Tue Jun 27 2023
...A strong thunderstorm will impact portions of Morton and southern
Stanton Counties through 500 PM CDT...
At 428 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles south of The Saunders Elevator, moving northeast at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Richfield around 440 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
southwestern Kansas.
&&
LAT...LON 3752 10204 3768 10159 3706 10170 3716 10204
TIME...MOT...LOC 2128Z 239DEG 35KT 3732 10197
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
RBURGSpecial weather statement, Jun 27, 5:49 PM CDT, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Dodge City KS
549 PM CDT Tue Jun 27 2023
KSZ084-085-272330-
Stevens KS-Morton KS-
549 PM CDT Tue Jun 27 2023
...A strong thunderstorm will impact portions of southern Morton and
southern Stevens Counties through 630 PM CDT...
At 548 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hough, or 14 miles southeast of Wilburton, moving northeast at 35
mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Feterita and Hugoton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
southwestern Kansas.
&&
LAT...LON 3699 10195 3728 10192 3723 10112 3700 10120
TIME...MOT...LOC 2248Z 214DEG 30KT 3690 10161
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
RBURGSpecial weather statement, Jun 27, 6:45 PM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Dodge City KS
645 PM CDT Tue Jun 27 2023
KSZ075-076-085-086-280030-
Seward KS-Stevens KS-Grant KS-Haskell KS-
645 PM CDT Tue Jun 27 2023
...A strong thunderstorm will impact portions of northwestern Seward,
eastern Grant, northeastern Stevens and western Haskell Counties
through 730 PM CDT...
At 645 PM CDT, Doppler radar was tracking a strong thunderstorm near
Moscow, moving northeast at 45 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sublette, Satanta, Moscow, Ryus, Cave and Hickok.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
southwestern Kansas.
&&
LAT...LON 3722 10127 3733 10144 3771 10122 3773 10083
3744 10082
TIME...MOT...LOC 2345Z 221DEG 37KT 3734 10129
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
SUGDENLocal storm report, Jun 27, 7:29 PM CDT, 33 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
729 PM CDT Tue Jun 27 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM Tstm Wnd Gst 9 S Hugoton 37.05N 101.32W
06/27/2023 E80 MPH Stevens KS Trained Spotter
&&
RBLocal storm report, Jun 27, 7:35 PM CDT, 27 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
735 PM CDT Tue Jun 27 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM Tstm Wnd Gst 8 SSE Feterita 37.04N 101.45W
06/27/2023 E80 MPH Stevens KS Fire Dept/Rescue
&&The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 7:13 PM CDT | Severe Thunderstorm Warning | DDC | Gray, Haskell, Meade, Seward, Stevens | 50 min |
| Jun 27, 8:38 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Comanche, Edwards, Ford, Kiowa | 41 min |
| Jun 27, 9:11 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Ford, Hodgeman, Kiowa, Ness, Pawnee and 3 more | 39 min |
| Jun 27, 9:17 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Comanche, Kiowa, Pratt | 58 min |
| Jun 27, 10:11 PM CDT | Severe Thunderstorm Warning | DDC | Barber | 30 min |
| Jun 27, 11:11 PM CDT | Special Weather Statement | DDC | Clark | 34 min |
| Jun 28, 6:08 PM CDT | Special Weather Statement | DDC | Hamilton | 52 min |
| Jun 28, 6:50 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton, Stanton | 55 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.